Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 1, NWS State College, PA

February 12, 20174 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Feb 12, 2017, 8:11 PM EST for 4 counties in Pennsylvania. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 12, 2017, 8:11 PM EST (01:11 UTC)
Expired
Feb 12, 2017, 9:15 PM EST
In force
64 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Somerset County, PA

The radar

The Pittsburgh radar (KPBZ), 111 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 8:40 PM ESTTSTM WND DMGBerlin, PATREES REPORTED DOWN.
Feb 12, 8:45 PM ESTTSTM WND DMGBlue Knob, PATREES AND WIRES REPORTED DOWN NEAR BLUE KNOB.
Feb 12, 8:47 PM ESTTSTM WND DMGBerlin, PATREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 1.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2017-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2017-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
103 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

846 
WUUS51 KCTP 130111
SVRCTP
PAC009-013-021-111-130215-
/O.NEW.KCTP.SV.W.0001.170213T0111Z-170213T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
811 PM EST SUN FEB 12 2017

The National Weather Service in State College PA has issued a

* Severe Thunderstorm Warning for...
  Bedford County in south central Pennsylvania...
  Somerset County in south central Pennsylvania...
  Blair County in central Pennsylvania...
  Cambria County in central Pennsylvania...

* Until 915 PM EST

* At 810 PM EST, severe thunderstorms were located along a line 
  extending from near Belsano to near Cameron, moving east-southeast 
  at 45 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Belmont, Johnstown, Elim, Westmont, Somerset, Portage,
  Hollidaysburg, Nanty-Glo, Altoona, Windber, Ebensburg, Bedford,
  Acosta, Salix-Beauty Line Park, Bellwood, Buffalo Mills, Friedens,
  Roaring Spring, Ski Gap and Loretto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3976 7940 3977 7938 3978 7939 3978 7935
      3982 7937 3985 7942 3990 7940 4009 7926
      4012 7921 4011 7918 4016 7916 4016 7914
      4036 7899 4064 7884 4064 7821 3975 7836
      3972 7838
TIME...MOT...LOC 0110Z 301DEG 40KT 4052 7893 3980 8066 

HAIL...<.75IN
WIND...60MPH
 
$$

La Corte
1 follow-up statement
134 
WWUS51 KCTP 130152
SVSCTP

Severe Weather Statement
National Weather Service State College PA
852 PM EST SUN FEB 12 2017

PAC021-130201-
/O.CAN.KCTP.SV.W.0001.000000T0000Z-170213T0215Z/
Cambria PA-
852 PM EST SUN FEB 12 2017

...THE SEVERE THUNDERSTORM WARNING FOR CAMBRIA COUNTY IS CANCELLED...

The line of storms which prompted the warning have moved out of the 
warned area. Therefore, the warning has been cancelled.

LAT...LON 3973 7838 3973 7870 3976 7940 3977 7938
      3978 7939 3978 7935 3982 7937 3983 7939
      4042 7825 3975 7836
TIME...MOT...LOC 0151Z 274DEG 70KT 4039 7829 3978 7947 

$$

PAC009-013-111-130215-
/O.CON.KCTP.SV.W.0001.000000T0000Z-170213T0215Z/
Bedford PA-Somerset PA-Blair PA-
852 PM EST SUN FEB 12 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EST
FOR BEDFORD...SOUTHERN SOMERSET AND SOUTH CENTRAL BLAIR COUNTIES...

At 851 PM EST, severe thunderstorms were located along a line
extending from Royer to near Farmington, moving east at 80 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Bedford, Somerset, Lake Gordon, Osterburg, Martinsburg, Everett, New
Enterprise, Central City, Buffalo Mills, Cessna, Ursina, Roaring
Spring, Inglesmith, Meyersdale, Royer, Berlin, Queen, Clearville, St.
Clairsville and Claysburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3973 7838 3973 7870 3976 7940 3977 7938
      3978 7939 3978 7935 3982 7937 3983 7939
      4042 7825 3975 7836
TIME...MOT...LOC 0151Z 274DEG 70KT 4039 7829 3978 7947 

HAIL...<.75IN
WIND...60MPH
 
$$

La Corte

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 7:49 PM EST, 22 minutes earlier.

Area forecast discussion, Feb 12, 7:49 PM EST, 22 minutes before
Area Forecast Discussion
National Weather Service State College PA
749 PM EST Sun Feb 12 2017

.SYNOPSIS...
A potent storm system with multiple facets and threats will
move through the region late today through Monday. High
pressure will return with fair and mild conditions for Tuesday
with much lighter wind. Another potent upper level disturbance
and surface cold front will move southeast from the Upper Great
Lakes and bring the cold air back to the state for Wednesday
through Friday. Abnormally warm air looks like it returns for
next weekend.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Quick update was issued to kill the freezing rain advisory over
the NERN counties.

From earlier...

A pair of 1004 mb Surface Lows are currently
jumping across the wedge of shallow dense colder entrenched
throughout the Central Ridge and Valley Region of PA, and will
be consolidating and strengthening near the Southern New England
Coast late today.

GFS Lamp guidance continues to indicate that temps to the North
and East of the SFC low track will stay (as expected) nearly
steady in the low to mid 30s for the rest of this afternoon
then fall late in the day as the llvl winds back from the ESE to
the NNW. There could be a deg or two upward bump in temps right
after the cfropa, prior to the deepening of the cold air and
onset of anomalously strong/gusty WNW winds late today through
Monday morning as the sfc low rapidly deepens to sub-980 mb off
the Northern New England Coast.

19Z SFC obs and observer reports/photos indicate that areas of
freezing rain will still be a threat and impacting the Western
Poconos and Endless Mtns to the NE of KIPT through dusk, so
will continue our FZRA Advisory going through 00Z Monday.

The WNW wind will quickly increase late this afternoon/early
this evening (across the west), and later this evening across
the east, as the subsiding/left entrance region of a 150 kt
upper jet max slides right over the region. This strong
subsidence will help to mix down the strengthening llvl gradient
wind to the sfc in gusts of 40-45 kts.

As the initial cold front passes through the southern half of
PA Late this afternoon, temps will likely jump several deg or
more for 2 or 3 hours. Maxes still expected to reach the lower
40s near and just south of the I-80 corridor, and the mid to
upper 40s to the west of I-81 in the southern tier of PA as the
initially not- so-cold air slides down the slope of the lead
cold front and down the terrain from the Laurel Highlands and is
warmed adiabatically.

The QPF for the rest of today from some bands of fast moving
showers will be less than one tenth of an inch, and the
combination with limited additional snowmelt/runoff will not
be enough to cause any flooding problems.

A potent short wave trough will drop SE from the Lower Glakes
tonight with vigorous cold advection under it, creating a very
blustery end to the day and in the pre-midnight hours. The rain
showers will start to change to snow over the NW before sunset
with cold advection already underway for a few hours. The best
surge of cold air comes with an arctic front slated to move
through KCLE about 00z....KFIG and KJST about 03z and the Lower
Susq by 06z.

This blast of cold will likely lead to some briefly intense snow
squalls with very gusty winds. The BTV snow squall parameter is
pegged over the Laurels around 03z - right when the arctic front
is passing. A quick 1-2 inches of snow, accompanied by gusts in
the mid to upper 40kt range will make it hazardous to travel
right then. A wint wx advy is in effect for the Laurels
starting this evening and running through the end of the snow
mid-day Monday. Anyone looking for thundersnow? This may be your
night.

The number and intensity and any squalls should diminish as the
arctic front pushes across the south-central mountains and into
the lower Susq valley. The temps will be near 40F at that time
in the south, so if it does snow, it should not be as much of a
threat. However, if it melts on the roads and re-freezes later,
there could be ice to deal with on the roads. Will allow later
shifts (maybe even this forecaster in 20 hours) to assess this
matter.

Snow accumulations over the far NW will be enough to create
hazardous travel. There will be a good but short-ish fetch off
LE, and there will also be quite a bit of speed shear and gusty
winds. Will hold the LES warning to Warren Co for now, and an
advy will be posted for McKean Co. The fetch is not favorable
for heavy snow for much of the area, but the Laurels and their
upslope help will probably tack on another 1-3" to the coating
which may occur during the push of cold air early in the night.
Potter Co and maybe even Elk Co may need an advy for snow
eventually if the bands are more-persistent than currently
anticipated - but confidence is low for that at this time. The
bands will be numerous, but also fairly short in distance away
from the lake.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
The wind decreases gradually in the afternoon, but will still
be quite gusty (30-35 mph) as the low pulls northeast of Cape
Cod. The snow showers also diminish/dissipate fairly quickly as
the subsidence inversion base drops steadily. Max temps Monday
will be near normal (about 40F) in the eastern valleys with the
strong downslope flow and eventual clearing. However, highs will
stay 5-10F short of normal elsewhere.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
The winds will gradually slacken Monday night into Tuesday as a
ridge of high pressure slides east from the Ohio Valley.

An area of low-mid level warm advection-induced light snow may
brush the NW mtns Tuesday as another nrn stream wave approaches
from the Upper Glakes. This wave of moisture and instability
will drop through Tuesday night into Wednesday, though most
precipitation should be relegated to the mountains.

SFC low has shifted further north with cold air back into the
region mid week through the end of the week. Light precipitation
possible with another shot of cold air and gusty NW winds
through the mtns. The influx of cold air will shift as a ridge
will builds in into next weekend. Currently 850mb temps are in
the +4C range so expect warmer temperatures.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
A cold front will sweep through central Pa this evening,
accompanied by a round of snow showers/squalls across the NW
Mtns and rain showers elsewhere. IFR CIGs from IPT south to
MDT/LNS will give way to rapid improvement by around 02Z-03Z, as
drier air works in behind the front. Main story across the
entire region will be the strong, gusty WNW winds following the
frontal passage. Model soundings support frequent gusts
overnight of around 40kts with peak gusts close to 50kts
possible, mainly across southern Pa.

Behind the front, model soundings support mainly VFR conditions
east of the mountains overnight. However, residual low level
moisture ascending the Allegheny Plateau will result in
lingering snow showers with occasional IFR VIS reductions at
BFD and JST.

Gradual improvement is expected Monday, as high pressure
approaches from the Midwest. However, MVFR CIGs/flurries appear
likely at BFD/JST for much of the day. Bufkit soundings support
wind gusts to around 45kts across southeast Pa during the
morning (35kts northwest Pa), then gradually diminishing winds
toward evening.

Outlook...

Tue...No sig wx expected.

Wed-Thu...Sct shsn/VIS reduction possible BFD/JST.

Fri...No sig wx expected.

&&

.EQUIPMENT...
KFIG surface observation will be off line until further notice
due to failed power feed.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 1 PM EST Monday for PAZ006-010>012-017>019-
024>028-033>035-037-041-042-045-046-049>053.
Wind Advisory from 11 PM this evening to 5 PM EST Monday for
PAZ036-056>059-063>066.
Winter Weather Advisory until 1 PM EST Monday for PAZ024-033.
Lake Effect Snow Advisory until 1 PM EST Monday for PAZ005.
Wind Advisory until 4 AM EST Monday for PAZ004-005.
Lake Effect Snow Warning until 1 PM EST Monday for PAZ004.

&&

SYNOPSIS...La Corte/Lambert
NEAR TERM...La Corte/Lambert
SHORT TERM...Lambert
LONG TERM...Lambert/Ceru
AVIATION...Fitzgerald
EQUIPMENT...
Hazardous weather outlook, Feb 12, 4:57 PM EST, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
457 PM EST Sun Feb 12 2017

PAZ036-056-057-059-063>066-132200-
Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster-
457 PM EST Sun Feb 12 2017

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EST
MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ019-025>028-034-035-132200-
Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-
457 PM EST Sun Feb 12 2017

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ012-018-037-041-042-132200-
Northern Clinton-Northern Centre-Tioga-Northern Lycoming-Sullivan-
457 PM EST Sun Feb 12 2017

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ004-132200-
Warren-
457 PM EST Sun Feb 12 2017

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 PM EST MONDAY...
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Lake Effect Snow Warning.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Lake Effect Snow Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ024-033-132200-
Cambria-Somerset-
457 PM EST Sun Feb 12 2017

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.
   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ017-132200-
Clearfield-
457 PM EST Sun Feb 12 2017

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ006-010-011-132200-
Potter-Elk-Cameron-
457 PM EST Sun Feb 12 2017

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ005-132200-
McKean-
457 PM EST Sun Feb 12 2017

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Lake Effect Snow Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Lake Effect Snow Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ045-046-049>053-132200-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-
457 PM EST Sun Feb 12 2017

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ058-132200-
Schuylkill-
457 PM EST Sun Feb 12 2017

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EST
MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 8:59 PM ESTSevere Thunderstorm WarningCTPBedford, Fulton, Huntingdon61 min
Feb 12, 9:37 PM ESTSevere Thunderstorm WarningCTPFranklin53 min
Feb 12, 10:35 PM ESTSpecial Weather StatementCTPCambria25 min
Feb 12, 10:58 PM ESTSpecial Weather StatementCTPBlair32 min
Feb 12, 11:09 PM ESTSpecial Weather StatementCTPCambria36 min
Feb 12, 11:30 PM ESTSpecial Weather StatementCTPHuntingdon60 min
Feb 12, 11:38 PM ESTSpecial Weather StatementCTPClearfield22 min
Feb 13, 12:16 AM ESTSpecial Weather StatementCTPBedford, Franklin, Fulton29 min
Feb 13, 1:35 AM ESTSpecial Weather StatementCTPClearfield55 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.